Alert archive / New Mexico / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS Albuquerque, NM

August 4, 2012

NWS Albuquerque, NM issued this flash flood watch at Aug 4, 2012, 3:28 PM MDT. It took effect at Aug 5, 2012, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 3:28 PM MDT (21:28 UTC)
In effect from
Aug 5, 2012, 12:00 PM MDT
Expired
Aug 5, 2012, 10:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WGUS65 KABQ 042128
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SAT AUG 4 2012

NMZ501>507-510-511-517-050900-
/O.NEW.KABQ.FF.A.0009.120805T1800Z-120806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
LOWER CHAMA RIVER VALLEY-
328 PM MDT SAT AUG 4 2012

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW
  MEXICO...INCLUDING THE FOLLOWING AREAS...CHUSKA MOUNTAINS...FAR
  NORTHWEST HIGHLANDS...JEMEZ MOUNTAINS...LOWER CHAMA RIVER
  VALLEY... NORTHWEST HIGHLANDS...NORTHWEST PLATEAU...SAN JUAN
  MOUNTAINS... WEST CENTRAL HIGHLANDS...WEST CENTRAL MOUNTAINS AND
  WEST CENTRAL PLATEAU.

* FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING

* A BACK DOOR COLD FRONT WILL STALL OVER WESTERN AND NORTHWEST NEW
  MEXICO SUNDAY MORNING...PROVIDING A FOCUS FOR SHOWER AND
  THUNDERSTORM DEVELOPMENT. NUMEROUS SHOWERS AND THUNDERSTORMS
  WILL DEVELOP SUNDAY AFTERNOON...MOVING SLOWLY TO THE NORTHEAST.
  THE SLOW MOVEMENT COMBINED WITH RECENT HEAVY RAIN AND RAINFALL
  RATES OF UP TO 1.5 INCHES PER HOUR WILL CAUSE LOCALIZED FLASH
  FLOODING IN WESTERN AND NORTHWEST NEW MEXICO SUNDAY AFTERNOON
  AND EVENING.

* LOCALIZED FLASH FLOODING OF STREAMS...ARROYOS...DRY CREEK BEDS
  AND LOW WATER CROSSINGS ARE POSSIBLE FROM HEAVY RAINFALL. THE
  LOS CONCHAS BURN SCAR AS WELL AS CREEKS...WASHES AND ARROYOS IN
  AND JUST DOWNSTREAM FROM THE BURN SCAR WILL BE ESPECIALLY
  SUSCEPTIBLE TO FLASH FLOODING THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
085 
WGUS65 KABQ 050836
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 AM MDT SUN AUG 5 2012

NMZ508-509-051800-
/O.EXA.KABQ.FF.A.0009.120805T1800Z-120806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-
236 AM MDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH AND CENTRAL NEW 
  MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER 
  VALLEY AND SOUTHWEST MOUNTAINS. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* A BACK DOOR COLD FRONT QUICKLY MOVING WESTWARD ACROSS SOUTHWEST
  NEW MEXICO THIS MORNING WILL REPLENISH LOW LEVEL MOISTURE AND
  ENHANCE THE THREAT FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
  THESE STORMS WILL MOVE SLOWLY TO THE NORTH AND NORTHEAST. THE
  SLOW MOVEMENT COMBINED WITH RECENT HEAVY RAIN AND RAINFALL RATES
  OF UP TO 1.5 INCHES PER HOUR MAY CAUSE LOCALIZED FLASH FLOODING
  IN THE SOUTHWEST MOUNTAINS AND THE ADJACENT SAN FRANCISCO RIVER
  VALLEY. 

* LOCALIZED FLASH FLOODING OF STREAMS...ARROYOS...DRY CREEK BEDS
  AND LOW WATER CROSSINGS ARE POSSIBLE FROM HEAVY RAINFALL. THE
  WALLOW...WHITEWATER BALDY AND MILLER BURN SCARS AND DOWNSTREAM
  DRAINAGES WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ501>507-510-511-517-051800-
/O.CON.KABQ.FF.A.0009.120805T1800Z-120806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
LOWER CHAMA RIVER VALLEY-
236 AM MDT SUN AUG 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...CHUSKA MOUNTAINS...FAR NORTHWEST HIGHLANDS... 
  JEMEZ MOUNTAINS...LOWER CHAMA RIVER VALLEY...NORTHWEST 
  HIGHLANDS...NORTHWEST PLATEAU...SAN JUAN MOUNTAINS...WEST CENTRAL 
  HIGHLANDS...WEST CENTRAL MOUNTAINS AND WEST CENTRAL PLATEAU. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* A BACK DOOR COLD FRONT THAT MOVED THROUGH WESTERN NEW MEXICO
  THIS MORNING WILL INCREASE MOISTURE AND ENHANCE THE POTENTIAL
  FOR HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS THIS
  AFTERNOON AND EVENING. STORMS WILL MOVE SLOWLY TO THE NORTH AND
  NORTHEAST. THE SLOW MOVEMENT COMBINED WITH RECENT HEAVY RAIN AND
  RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR WILL CAUSE LOCALIZED
  FLASH FLOODING IN WESTERN AND NORTHWEST NEW MEXICO THIS AFTERNOON
  AND EVENING.

* LOCALIZED FLASH FLOODING OF STREAMS...ARROYOS...DRY CREEK BEDS 
  AND LOW WATER CROSSINGS ARE POSSIBLE FROM HEAVY RAINFALL. THE LOS 
  CONCHAS BURN SCAR AS WELL AS CREEKS...WASHES AND ARROYOS IN AND 
  JUST DOWNSTREAM FROM THE BURN SCAR WILL BE ESPECIALLY SUSCEPTIBLE 
  TO FLASH FLOODING THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

34
912 
WGUS65 KABQ 051741 AAA
FFAABQ

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1141 AM MDT SUN AUG 5 2012

NMZ501>511-517-060400-
/O.CON.KABQ.FF.A.0009.120805T1800Z-120806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
LOWER CHAMA RIVER VALLEY-
1141 AM MDT SUN AUG 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...CHUSKA MOUNTAINS...FAR NORTHWEST HIGHLANDS... 
  JEMEZ MOUNTAINS...LOWER CHAMA RIVER VALLEY...NORTHWEST 
  HIGHLANDS...NORTHWEST PLATEAU...SAN FRANCISCO RIVER VALLEY...SAN 
  JUAN MOUNTAINS...SOUTHWEST MOUNTAINS...WEST CENTRAL HIGHLANDS... 
  WEST CENTRAL MOUNTAINS AND WEST CENTRAL PLATEAU. 

* UNTIL 10 PM MDT THIS EVENING

* A BACK DOOR COLD FRONT WHICH MOVED THROUGH WESTERN NEW MEXICO
  THIS MORNING WILL INCREASE MOISTURE AND ENHANCE THE POTENTIAL
  FOR HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS THIS
  AFTERNOON AND EVENING. STORMS WILL MOVE SLOWLY TO THE NORTH AND
  NORTHEAST. THE SLOW MOVEMENT COMBINED WITH RECENT HEAVY RAIN AND
  RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR WILL RAISE THE
  LOCALIZED FLASH FLOODING POTENTIAL IN WESTERN AND NORTHWEST NEW
  MEXICO THIS AFTERNOON AND EVENING.

* LOCALIZED FLASH FLOODING OF STREAMS...ARROYOS...DRY CREEK BEDS 
  AND LOW WATER CROSSINGS ARE POSSIBLE FROM HEAVY RAINFALL. THE LOS 
  CONCHAS BURN SCAR AS WELL AS CREEKS...WASHES AND ARROYOS IN AND 
  JUST DOWNSTREAM FROM THE BURN SCAR WILL BE ESPECIALLY SUSCEPTIBLE 
  TO FLASH FLOODING THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
228 
WGUS65 KABQ 060352
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
952 PM MDT SUN AUG 5 2012

NMZ501>511-517-060500-
/O.EXP.KABQ.FF.A.0009.000000T0000Z-120806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
LOWER CHAMA RIVER VALLEY-
952 PM MDT SUN AUG 5 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW
MEXICO WILL EXPIRE AT 10 PM MDT THIS EVENING. LOCALLY HEAVY
RAINFALL IS STILL POSSIBLE ACROSS PORTIONS OF NORTH AND 
CENTRAL NEW MEXICO THROUGH LATE TONIGHT HOWEVER THE GREATEST
THREAT FOR FLASH FLOODING HAS ENDED.

$$

GUYER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 3:18 PM MDT, 10 minutes earlier.

Area forecast discussion, Aug 4, 3:18 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT SAT AUG 4 2012

.DISCUSSION...
BACKDOOR COLD FRONT CURRENTLY LOCATED UP ALONG THE EASTERN SLOPES
OF THE SANGRE DE CRISTO MOUNTAINS SOUTH TO MILAGRO...THEN
SOUTHEAST TO PORTALES. SCATTERED THUNDERSTORMS FIRING OVER THE
EASTERN PEAKS AND SLOPES OF THE SANGRES AND ALONG THE CENTRAL
HIGHLANDS SOUTH TO THE SOUTH CENTRAL MTNS. THE FRONT WILL SURGE
WESTWARD THIS EVENING...INTO THE CENTRAL VALLEYS. GIVEN LATEST
MODEL GUIDANCE AS WELL AS PROGGED PRESSURE DIFFERENCES FROM
NORTHEAST TO SOUTHWEST NM INDICATING ADVISORY SPEEDS FOR THE
MIDDLE RIO GRANDE VALLEY TONIGHT. AS A RESULT...DECIDED ON WIND
ADVISORY FOR THE MIDDLE RIO GRANDE VALLEY...MAINLY DOWNWIND OF
TIJERAS CANYON AND FOR THE PLACITAS AREA...ALTHOUGH THE NAM12
SUGGESTING A STRONG SURGE NEAR CREST LEVEL/H7 WHICH WOULD FAVOR
THE WESTERN SANDIA MOUNTAIN FOOTHILLS AS WELL. GFS ON THE OTHER HAND
NOT NEAR AS DEEP WITH A LIGHT SOUTHERLY WIND AT 700 MB OVERNIGHT.
12Z KDEN SOUNDING WOULD SUGGEST THAT THE NAM MAY BE ON TO SOMETHING
AND THAT THE EAST WINDS WILL SPILL OVER THE TOP OF THE SANDIA
MOUNTAIN CREST LATE TONIGHT. LOW LEVEL ELY PUSH SHOULD KEEP ISOLATED TO
SCT SHOWERS AND STORMS GOING OVERNIGHT WITH THE POTENTIAL FOR LOCALLY
HEAVY RAIN FROM CENTRAL MOUNTAINS EAST THIS EVENING. A STRONG
STORM OR TWO IS ALSO POSSIBLE ALONG/NEAR THE FRONT GIVEN THE
STRONG VERTICAL WIND SHEAR PROFILE...WITH HAIL BEING THE MAIN THREAT.

FRONT PUSHES WEST TO THE NM/AZ BORDER BY SUNRISE SUNDAY...SETTING
THE STAGE FOR ANOTHER ACTIVE WEATHER DAY. MAIN AREA OF CONVECTION
IS EXPECTED NORTHWEST OF A GLENWOOD TO CLAYTON LINE. NAM12 HAS
BACKED OFF ON INSTABILITY/LIFTED INDEX VALUES SOMEWHAT FOR SUNDAY
AFTERNOON. THE COOLER AIRMASS AND SCATTERED TO BROKEN CLOUD COVER
TYPICALLY SPELL A LATE START TO WHAT SHOULD TURN OUT TO BE A VERY
ACTIVE LATE AFTERNOON AND EARLY EVENING FOR THE WEST AND NORTHWEST
ZONES. DECIDED ON A FLASH FLOOD WATCH FOR THE WESTERN AND
NORTHWESTERN MOUNTAINS AND VALLEYS...WITH THE LIKELIHOOD OF BACKDOOR
COLD FRONT STALLING NEAR THE CONTINENTAL DIVIDE SUNDAY MORNING...SETTING
UP STRONG SURFACE CONVERGENCE TO EASILY GET NUMEROUS STORMS
GOING. WEAK STEERING LEVEL FLOW OF AROUND 10 KTS AND RECENT HEAVY
RAINS OVER WRN AND NWRN NM WILL MAKE THIS AREA MORE PRONE TO
LOCALIZED FLASH FLOODING SUNDAY AFTERNOON AND EVENING.
ELSEWHERE...FLASH FLOODING REMAINS A CONCERN DUE TO THE WEEK FLOW
AND PRECIPITABLE WATER VALUES OF OVER ONE INCH...BUT TOUGH TO PICK
OUT ANY PARTICULAR AREA OUTSIDE OF A BURN SCAR THAT MAY HAVE AN
ELEVATED RISK DUE TO METEOROLOGICAL FACTORS. LATER SHIFTS MAY NEED
EXPAND THE FLASH FLOOD WATCH FARTHER EAST IF APPARENT SFC
BOUNDARIES SET UP FROM TODAY'S ROUND OF CONVECTION.

CENTER OF THE UPPER LEVEL HIGH EARNS ITS NAME DURING THE COMING
WEEK. THE HIGH MOVES TO JUST WEST OF THE FOUR CORNERS MONDAY AND
REMAINS NEARLY STATIONARY THROUGH THE REMAINDER OF THE WEEK.
PLENTY OF RESIDUAL MOISTURE EXPECTED TO FIRE UP ROUNDS OF MAINLY
MOUNTAIN CONVECTION EACH AFTERNOON...WITH THE POTENTIAL OF
ISOLATED STORMS MOVING OUT OVER LOWER ELEVATIONS IN A SOUTHEAST
DIRECTION MONDAY...DUE SOUTH TUESDAY...THEN SOUTHWEST OR WEST MID-
WEEK.

33

&&

.FIRE WEATHER...
BACK DOOR COLD FRONT PLUNGING SOUTH AND WESTWARD ACROSS PORTIONS OF
THE FORECAST AREA TODAY. MAIN BOUNDARY EXTENDS FROM NEAR PORTALES UP
TO SANTA ROSA AND ABUTTING UP TO THE EAST SLOPES OF THE SANGRES.
THIS FRONT WILL DRIVE FURTHER SOUTH AND WEST REST OF TODAY INTO
TONIGHT. LOOKING AT SOME GUSTIER GAP WINDS ALONG THE CENTRAL
MOUNTAIN CHAIN WITH GUSTS BETWEEN 40 TO POSSIBLY EVEN 50 MPH NEAR
THE TIJERAS/ALBUQUERQUE GAP. LESS MOISTURE TO WORK WITH IN THE
WEST...ESPECIALLY NORTHWEST WITH MORE ABUNDANT MOISTURE CENTRAL
MOUNTAINS EASTWARD. THUS...WETTING RAIN WILL BE MORE PREVALENT
THERE.

DUE TO THE FRONTAL PUSH...THE BEST DYNAMICS COMBINED WITH MOISTURE
WILL SHIFT WESTWARD ON SUNDAY. LOOK FOR WETTING RAINFALL ALONG THE
CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAINS FAVORING THE NORTH
CENTRAL MOUNTAINS AND NORTHWEST THIRD OF THE AREA. UPPER HIGH WILL
BE CENTERED OVER NORTH CENTRAL TEXAS.

THE MODELS STILL POINT TOWARDS AN UPPER HIGH MIGRATION EASTWARD TO
OVER OR NEAR THE FOUR CORNERS REGION THE EARLIER HALF OF NEXT WEEK.
RECYCLING IN THE FORM IF ISOLATED TO SCATTERED THUNDERSTORMS IS
EXPECTED MONDAY AND TUESDAY. TEMPERATURES WILL ALSO BE ON THE WARMER
SIDE. HUMIDITIES COULD FALL INTO THE TEENS FOR A SHORT WHILE ACROSS
THE FOUR CORNERS REGION AS WELL AS LOWER/MID RIO GRANDE VALLEY AND
EASTERN PLAINS DURING THIS PERIOD. DEPENDING ON THE POSITION OF THE
UPPER HIGH AND PERHAPS SOME SORT OF BACK DOOR INFLUENCE...WEDNESDAY
COULD SEE AN UPTICK IN STORM COVERAGE. RIGHT NOW...THE MODELS
INFLUENCE SOUTHERN AND EASTERN AREAS AND THE LATEST GFS IS MORE
BULLISH THAN THE ECMWF. SO WILL HAVE TO SEE ON THAT.

MODELS GET DRIER THURSDAY/FRIDAY OF NEXT WEEK AS THE UPPER HIGH
REMAINS OVER SOME PORTION OF THE FOUR CORNERS AREA. AT THE SAME TIME
A MID LEVEL DRY SLOT OR DRY INTRUSION SHOULD MAKE ITS WAY IN FROM
OVER THE HIGH PLAINS AND START TO REDUCE THUNDERSTORM DEVELOPMENT
ACCORDINGLY. TEMPERATURES WOULD MOST LIKELY REMAIN ABOVE NORMAL.

50

&&

.AVIATION...
18Z TAF CYCLE
DYNAMIC WEATHER SITUATION THE NEXT 24 HOURS. CURRENTLY...A VIGOROUS
BACK DOOR COLD FRONT PUSHES ACROSS THE EASTERN PLAINS. STORMS WILL
FIRE UP ALONG THIS BOUNDARY AND FAVOR THE EAST SLOPES OF THE CNTRL
MOUNTAIN CHAIN AND PORTIONS OF THE EASTERN PLAINS. THE STRONGER
STORMS WILL MOST LIKELY DROP CIGS/VIS INTO THE MVFR CATEGORY. MTN
TOP OBSCD SHOULD BE PLENTIFUL WITHIN THE SANGRE DE CRISTOS.
LVS...TCC AND TO A LESSER EXTENT SAF/ABQ SHOULD BE IMPACTED.
CONTINUED WITH TEMPO WORDING AT BOTH LVS AND TCC. ALSO WENT WITH
SOME PREVAILING RAIN WITH NEAR MVFR CONDITIONS AT LVS AND TCC THIS
EVENING AND OVERNIGHT. LVS IS LIKELY TO SEE MORE SOLID MVFR AS THE
NIGHT GOES ON...ESPECIALLY IF THEY GET A BUNCH OF RAINFALL DUE TO
MODEL PREDICTED UPSLOPE WIND. THE OTHER AVIATION WEATHER HAZARD WILL
BE STRONG GAP WINDS THAT ARE LIKELY TO IMPACT ABQ THIS EVENING.
TRICKY FORECAST AS IT CONCERNS TIMING AND PERHAPS EVEN STRENGTHS.
WILL BE DEPENDENT ON OUTFLOW ENHANCED COLD POOL INTERACTIONS ALONG
AND EAST OF THE CNTRL MOUNTAINS. EITHER WAY...LOOKING AT AWW WIND
SPEEDS FOR ABQ THIS EVENING AND OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  88  63  90 /  30  40  40  20
DULCE...........................  51  80  51  84 /  40  60  50  30
CUBA............................  54  83  54  86 /  40  70  60  30
GALLUP..........................  58  85  56  86 /  30  60  50  30
EL MORRO........................  54  80  53  81 /  50  70  60  40
GRANTS..........................  56  83  55  86 /  40  50  50  40
QUEMADO.........................  57  82  56  83 /  30  70  50  40
GLENWOOD........................  58  88  57  89 /  30  50  30  20
CHAMA...........................  52  72  50  78 /  40  70  60  50
LOS ALAMOS......................  61  79  61  83 /  60  60  50  50
PECOS...........................  57  76  58  82 /  60  60  50  40
CERRO/QUESTA....................  55  73  55  79 /  50  60  50  40
RED RIVER.......................  49  66  48  72 /  60  70  50  60
ANGEL FIRE......................  48  67  46  74 /  60  70  50  60
TAOS............................  53  80  52  85 /  50  50  40  30
MORA............................  54  72  55  79 /  70  60  50  40
ESPANOLA........................  59  85  58  89 /  50  50  40  30
SANTA FE........................  60  78  60  83 /  50  60  50  30
SANTA FE AIRPORT................  61  82  60  87 /  50  50  40  30
ALBUQUERQUE FOOTHILLS...........  66  87  65  90 /  50  50  40  20
ALBUQUERQUE HEIGHTS.............  68  89  69  92 /  40  40  40  20
ALBUQUERQUE VALLEY..............  67  90  67  94 /  40  30  30  20
ALBUQUERQUE WEST MESA...........  68  90  67  93 /  40  30  40  20
LOS LUNAS.......................  66  91  65  93 /  40  30  30  20
RIO RANCHO......................  68  89  67  92 /  50  40  40  20
SOCORRO.........................  67  94  67  95 /  40  30  30  10
SANDIA PARK/CEDAR CREST.........  59  82  60  87 /  70  70  50  30
TIJERAS.........................  61  85  62  91 /  60  50  40  30
MORIARTY/ESTANCIA...............  59  84  58  87 /  60  40  40  20
CLINES CORNERS..................  57  80  59  85 /  70  50  40  20
GRAN QUIVIRA....................  61  85  61  87 /  60  30  30  20
CARRIZOZO.......................  62  90  62  91 /  50  30  30  20
RUIDOSO.........................  57  81  57  83 /  50  30  30  30
CAPULIN.........................  57  76  59  85 /  50  50  40  40
RATON...........................  58  84  59  95 /  50  50  40  30
SPRINGER........................  60  80  61  90 /  60  40  30  30
LAS VEGAS.......................  56  77  57  86 /  70  50  50  30
CLAYTON.........................  61  85  66  95 /  40  30  30  20
ROY.............................  60  81  63  90 /  60  40  30  30
CONCHAS.........................  66  88  69  96 /  70  30  30  20
SANTA ROSA......................  66  92  68  96 /  60  30  30  20
TUCUMCARI.......................  68  93  72 100 /  60  20  20  20
CLOVIS..........................  68  90  69  93 /  50  20  20  10
PORTALES........................  69  93  70  95 /  40  20  20  10
FORT SUMNER.....................  70  92  71  95 /  50  20  20  10
ROSWELL.........................  72  95  71  99 /  30  20  20  10
PICACHO.........................  64  88  64  92 /  30  20  30  10
ELK.............................  61  83  60  87 /  40  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ501>507-510-511-517.

WIND ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY FOR THE
FOLLOWING ZONES...NMZ519.

&&

33
Hazardous weather outlook, Aug 4, 6:00 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 4 2012

NMZ501>540-051200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL DIVE SOUTH ACROSS THE EASTERN PLAINS TODAY. AREAS
OF HEAVY RAIN MAY DEVELOP ALONG AND BEHIND THE FRONT THIS
AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND JUST NORTH OF
INTERSTATE 40. LOCALIZED FLOODING IS POSSIBLE. VISIBILITIES MAY BE
REDUCED FOR THOSE TRAVELLING ALONG INTERSTATE 40. ADDITIONALLY...AN
ISOLATED STRONG STORM WITH SMALL HAIL AND GUSTY WINDS IS ALSO
POSSIBLE ACROSS THE EAST CENTRAL PLAINS.

TONIGHT...THE FRONT WILL PUSH WESTWARD THROUGH THE GAPS OF THE
CENTRAL MOUNTAIN CHAIN. EAST CANYON WIND GUSTS UP TO 50 MPH ARE
POSSIBLE IN THE RIO GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF
THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AFTERNOON AND EVENING. HIGH
RAIN RATES ARE POSSIBLE WHICH MAY CAUSE LOCALIZED AREAS OF FLASH
FLOODING.

EARLY NEXT WEEK...DAILY ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE HIGH TERRAIN WILL BE THE RULE. SLOW MOVING THUNDERSTORMS
MAY RESULT IN LOCALLY HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:14 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 4, 2:05 PM MDTWind AdvisoryABQ8 hr
Aug 4, 4:38 PM MDTSpecial Weather StatementABQGuadalupe52 min
Aug 4, 5:33 PM MDTAreal Flood AdvisoryABQCatron117 min
Aug 4, 5:57 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay33 min

Nearby

Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.